Narrow Results Clear All
- Communication Improvement 2
- Education and Training 1
- Error Reporting and Analysis 4
- Human Factors Engineering 4
- Quality Improvement Strategies 8
- Technologic Approaches 2
- Device-related Complications 4
- Medication Errors/Preventable Adverse Drug Events 8
- MRI safety 1
- Transfusion Complications 1
Search results for "Food and Drug Administration (FDA)"
- Food and Drug Administration (FDA)
Journal Article > Commentary
The Food and Drug Administration's initiative for safe design and effective use of home medical equipment.
Weick-Brady M, Singh S. Home Healthc Nurse. 2014;32:343-348.
Medical devices are increasingly being used outside clinical facilities, and this can present unique safety challenges for both untrained and skilled personnel. This commentary describes FDA efforts intended to enhance safety of medical equipment use at home, including a guidance which focuses on factors relating to the user, environment, and labeling along with a campaign to increase public awareness of the risks associated with inappropriate device use.
Journal Article > Commentary
Kaufman D, Weick-Brady M. Home Healthc Nurse. 2009;27:300-307.
This article surveys the main concerns in using medical devices at home and focuses on two initiatives by the US Center for Devices and Radiologic Health that help home health care workers report medical device failures and near misses.
FDA Public Health Advisory. Silver Spring, MD: US Food and Drug Administration; December 21, 2007.
This Food and Drug Administration public health advisory alerts health care professionals, patients, and their caregivers to the possibility for overdoses of fentanyl in patients using fentanyl skin patches for pain control.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; February 6, 2007.
This announcement alerts health care providers to the potential for life-threatening errors involving two heparin products and provides recommendations to minimize mistakes.
Food and Drug Administration (FDA) Patient Safety News. Show #60. February 2007.
This video segment shares recommendations for providers about safe prescribing of methadone for pain control, including heightened patient monitoring and encouraging patients to ask questions about how the drug will affect them.
Meeting/Conference > Government Resource
Public Meeting on Improving Patient Safety by Enhancing the Container Labeling for Parenteral Infusion Drug Products.
US Food and Drug Administration, Center for Drug Evaluation and Research. January 11, 2007.
The US Food and Drug Administration invited experts to comment on how labels for intravenous drugs could be designed to ensure the safe use of these medications through informed label redesign efforts.
Food and Drug Administration (FDA) Patient Safety News. Show #58. December 2006.
This video story reviews a high-profile medication error and suggests actions to prevent similar incidents from occurring.
Tools/Toolkit > Government Resource
Huntington Valley, PA: Institute for Safe Medication Practices.
This Web site includes tools to help raise awareness about potential medication errors associated with using certain abbreviations. The tools are made available by Institute for Safe Medication Practices (ISMP) and U.S. Food and Drug Administration (FDA) as part of their national educational effort to eliminate the use of these abbreviations.
Tools/Toolkit > Fact Sheet/FAQs
Frequently Asked Questions. Bethesda, MD: US Food and Drug Administration Center for Biologics Evaluation and Research; April 13, 2006.
This FAQ answers questions related to the FDA machine-readable bar-coding requirement for blood components.
FDA Alert for Healthcare Professionals [US Food and Drug Administration Web site]. January 2006.
This U.S. Food and Drug Administration alert reminds health care professionals that nimodipine should only be administered orally, and that intravenous or parenteral administration can cause serious adverse events.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; October 27, 2005.
This announcement alerts patients and practitioners to a problem with glucose meters made by Abbott Diabetes Care. The meters have a measurement setting that, if inadvertently switched, could cause an inaccurate reading.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; September 14, 2005.
This announcement explains a labeling change (utilizing color branding to help prevent dispensing errors) to a commonly used form of insulin.
Journal Article > Study
Wysowski DK, Swartz L. Arch Intern Med. 2005;165:1363-1369.
This study analyzed reports of suspected adverse drug events (ADEs) submitted to the U.S. Food and Drug Administration (FDA). Using more than 30 years of collected data, investigators discovered nearly 2.3 million case reports for the 6000 drugs in the database. These reports resulted in additional safety warnings, a greater list of known ADEs with specific drugs, and a small percentage of drugs pulled from the market. The authors advocate for continued vigilance and reporting to ensure the safety of drugs prescribed to patients.
FDA public health notification: MRI-caused injuries in patients with implanted neurological stimulators.
Schultz DG. Rockville, MD: Center for Devices and Radiological Health, Food and Drug Administration; May 10, 2005.
In response to reports of injuries in patients with implanted neurological stimulators who underwent magnetic resonance imaging procedures, the Food and Drug Administration suggests related precautions for radiology personnel and physicians.